Changes in T Cells
Dec 16, 2012
I was recently diagnosed with a Tcell count of 144 and a VL of 54,000 started on Atripla right away. 6 weeks later I had a VL of 251 and my T Cells shot up to 501 ... Most recently I have a VL that is UD but my TCells are back down 241 ... Can you help me understand how this could happen. I have not had the flu/cold or anything. Also I Just had a TB test and pneumonia vaccine ... Would this make the T Cells drop even more??
Response from Dr. Holodniy
Another number to follow is the CD4 percent. What was the CD4% result for both of these values? It is usually a more stable number over time and I suspect still remains increased compared to the value before you started HIV treatment. Given that your viral load is undetectable, you have still had a great treatment response. It is hard to know what one value like this means, if as you say, you haven't had any other ongoing medical conditions or vaccinations. I tend to discount the results, particularly if the viral load remains undetectable and the CD4 percent is stable, and wait to see what the next set of numbers looks like.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will I Still Have Symptoms After Being Treated For Chlamydia?
- Where On The Body Can Shingles Break Out?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Is The Difference Between Herpes Igg And Igm?
- What Are The Stages Of Chlamydia?
- Treatment Of Chlamydia How Long Before Symptoms Gone
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.